MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC Ion; System Cart

INTUITIVE SURGICAL, INC Ion; System Cart
Model Number 380748-76
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after an ion procedure, followed by bronchoalveolar lavage (bal) activities, a bal sample was found to be contaminated with the mycobacteroides chelonae (ntm) organism.The patient was asymptomatic and no infection was identified; therefore, antibiotics were not administered.There was no delay in the diagnosis related to the nodule biopsy.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) conducted an on site case observation and reprocessing room observations.Three areas for improvement were identified from these observations: use sterile water (cooled) when flushing through the tool channel and or bronchoscopes; refresher for point of use; and create a dedicated team for ion procedures.Concerning the reprocessing rooms, recommendations included: ensure all steps per ifu are being adhered to; ensure next step in reprocessing is being followed as quickly as possible, follow existing hour window like other scopes; have a dedicated team for ion reprocessing; refresher training for reprocessing teams; and ensure teams utilize intuitive learning for future competencies and training.Next steps from the genesis endoluminal reprocessing trainer includes refresher training for or and spd teams.Per the site's infection prevention program director, the infections were possibly attributed to, "potential ice used to cool saline for bronchoalveolar lavage," and corrective measures implemented at the facility included reeducation of reprocessing staff and using a sterile barrier over ice for cooling saline.Ice/water testing was in progress.There was no report of a malfunction of an ion system, instrument, or accessory occurred.Therefore, no product is expected for return to isi for failure analysis evaluation.

Brand Name
Ion
Common Device Name
System Cart
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50949024
Report Number2955842-2026-40166
Device Sequence Number15859171
Product Code EOQ
UDI-Device Identifier00886874116234
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K182188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse Practitioner
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number380748-76
Device Catalogue NumberN/A
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/03/2026
Initial Report FDA Received Date09/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Ion Endoluminal System.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown